MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-HANDLE WITH QUICK COUPLING; TAP, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-HANDLE WITH QUICK COUPLING; TAP, BONE
Model Number 311.44
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: initial reporter is a j&j employee.Part # 311.44, synthes lot # 6424810, supplier lot # 6424810, release to warehouse date: august 4, 2010, manufacturing location: (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the t-handle with quick coupling had a bent shaft and was returned seized with the mating screwdriver shaft.No other issues were identified.The dimensional inspection was not performed due to the post manufacturing damage.The observed condition of the t-handle with quick coupling was consistent with a random component failure that may have been caused by exposure to excessive/unintended forces.A functional test could not be performed as the devices were seized and could not be disassembled.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the t-handle with quick coupling.While no definitive root cause could be determined from the available information, it is probable that the t-handle with quick coupling was bent and seized due to the exposure to excessive/unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the two reduction forcep points rachet, protection sleeve, trocar, sharp hook, insertion guide, two (2) t-handle with quick coupling, screwdriver shaft, driving cap and radiolucent insertion handle were found damaged after use in surgery.There was no patient consequence reported.This report involves one t-handle with quick coupling.This is report 2 of 8 for (b)(4).

Brand Name
T-HANDLE WITH QUICK COUPLING
Common Device Name
TAP, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
BRANDYWINE
1303 goshen parkway
west chester PA 19380
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14345503
Report Number2939274-2022-01691
Device Sequence Number19998926
Product Code HWX
UDI-Device Identifier10886982187413
UDI-Public(01)10886982187413
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number311.44
Device Catalogue Number311.44
Device Lot Number6424810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2022
Initial Report FDA Received Date05/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown